Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


decreasing cd4 count
Aug 6, 2004

i started my meds a month ago with viral load of 21000 and cd4 count of 68 now after a month my viral load is 312 and myy cd4 count has gone down to 58 that does not make sense. i feel alright but its kinda worrying me. what might be making the cd to keep on dropping and what can i do to help build my immune system

Response from Dr. Young

Thanks for your question.

You've had a very good initial response to your treatments with a nearly undetectable viral load only one month into treatment.

Numerically speaking, your CD4 count has decreased, but I'd doubt if the decline is significant. Moreover, it takes a little longer to see CD4 count changes than viral load changes; though we'd all like to see immediate improvement in CD4s.

In a number of recently presented, large clinical studies, the average CD4 cell increase is between 100 and 200 cells in the first year. Stay with the plan, take your meds and most importantly talk to you doctor about how your doing, what side effects you're experiencing and how your labs are evolving. I'm pretty sure that you'll see improvements in the near future.

Good luck, let us know how things shape up. BY


Previous
PEP and Sudden Lactic Acidosis?
Next
low cd4 count

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement